Thunderstorm Wind, Palm Beach
- When
- June 16, 12:30 PM EST
- Where
- Palm Beach County, Lantana
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.583, -80.050
A SKYWARN spotter reported wind gusts of 60 mph that blew over small trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 16, 9:40 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1040 AM EDT SAT JUN 16 2001 LATEST SURFACE ANALYSIS SHOWS THE SURFACE RIDGE JUST TO THE SOUTH OF THE LAKE JUDGING BY THE WIND FIELD AND ISOBARIC ANALYSIS. UNFORTUNATELY...WE DID NOT HAVE A 12Z SNDG TODAY NEITHER DID TBW. SO I HAVE TO USE EYW FOR MY ANALYSIS COMBINED WITH GUIDANCE AND SATELLITE/SOUNDER DATA ONLY. H5 TEMPS ACROSS THE AREA ARE -9 (FOR EYW THAT IS PRETTY COLD). PWAT IS RUNNING AROUND 1.70 AND AFTERNOON MODIFIED CAPE IS 4500. WE HAVE PLENTY OF INSTABILITY AND MOISTURE IS STILL ABOUT THE SAME...IF NOT A BIT HIGHER...THAN YESTERDAY. W/V SAT LOOP ALSO SHOWS RIDGE ALOFT ACROSS THE AREA WITH A DRY/COLD SLOT ALOFT MOVING SOUTH TOWARD THE SOUTHWEST COAST ATTM. EVEN WITHOUT THAT POOL OF COLD AIR OVER US EYW SNDG SHOWED DEW POINT DEPRESSIONS GREATER THAN 40 BETWEEN 500 AND 300 MB. LOOKS LIKE STORM MOTION TODAY SHOULD BE OUT OF THE NNE AT LESS THAN 5 KNOTS. SO C-BRZ AND OUTFLOWS WILL WEIGHT ON ULTIMATE STORM MOTIONS AS STEERING FLOW IS WEEK. ULTIMATELY...STORMS WILL BE SLOW MOVERS TODAY SO LOCALLY HEAVY RAINFALL IS LIKELY. I WILL INCREASE INTERIOR AND WEST COAST POPS TO THE LIKELY RANGE OF 60% AND LEAVE THEN THE SAME ELSEWHERE AS I EXPECT C-BRZ TO HOLD CONVECTION MOSTLY INLAND AND WEST. THAT IS...MOST ACTIVITY WILL BE HELD OFF FROM WESTERN SUBURBS IN THE SE COAST WESTWARD. THIS IS IN LINE BY WHAT IS SUGGESTED BY THE RUC AND MESOETA MODELS ALSO. GIVEN THIS SCENARIO...WILL KEEP STRONG THUNDERSTORMS WORDING IN ZFP ALSO. MARINE...LOOKS ON TRACK SO NO AMENDMENTS MADE. FIRE WX...NO HIGHLIGHTS. .MIA...NONE. PS
FLZ063-066>075-162000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT SAT JUN 16 2001 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL BE MOST ACTIVE FROM THE EXTREME WESTERN SUBURBS IN THE SOUTHEAST COAST WESTWARD. THESE STORMS WILL BE NEARLY STATIONARY FOR THE MOST PART OR DRIFT SLOWLY TOWARD THE SOUTH SOUTHWEST. THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN LOCALLY VERY HEAVY RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. A FEW OF THE STORMS COULD EVEN BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MID 90S ONCE AGAIN THIS AFTERNOON PARTICULARLY INLAND. THESE TEMPERATURES WILL COMBINE WITH DEW POINT READINGS RANGING FROM THE LOWER TO MID 70S RESULTING IN HEAT INDICES NEAR 105 DEGREE THIS AFTERNOON. IF YOU HAVE TO BE OUTDOORS THIS AFTERNOON...TRY TO LIMIT EXPOSURE IN THE SUN AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA. PS
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 PM COOPER CITY FL 60-70 MPH TSTM GUST
06/16/01 BROWARD TREES DOWN AND POWER
OUTTAGES. WIND GUSTS
MEASURED BY ANEMOMETER.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM MIAMI LAKE FL .75 INCH HAIL
06/16/01 DADE TREES BENT OVER BY WIND
ALSO. REPORTED BY
PUBLIC.
0122 PM MIAMI LAKE FL 1 INCH HAIL
06/16/01 DADE INTERSECTION OF THE
PALMETTO AND NW 57TH
AVENUE. REPORTED BY
OFF-DUTY NWS EMPLOYEE.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A SKYWARN spotter reported wind gusts of 60 mph that blew over small trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251069.